Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Muscle twitching after epidural injection - side effect?

In April I had two injections two weeks apart cervical pain etc. on my right side. The injections worked brilliantly however I began to have very similar symptoms on my left side so decided to try another pair of injections to see I could get the same results.

I had the first injection on the left and noticed that afterward I have had a lot of muscle twitching. These are not spasms, they are not painful. They are concentrated around the areas of pain (my arm, some in my neck and some down my back, one that even goes down my rib cage where there has been no pain). I didn't get great relief from the first left side shot and just had the second left side shot today. At this point I still have the twitching.

I've tried increasing my gabapentin to 600 at night, this has made no difference. I tried three days of valium thinking maybe the muscles just needed to relax but that also made no difference. I got a massage, just in case that might help (I have an excellent therapist). No dice. As I said, it doesn't hurt but it does seem to be related since it isn't all over my body, but just on my upper left torso, neck and arm. It isn't constant and it is mainly confined to one area or muscle at a time. It isn't bad enough that I, say, could't hold a full glass of water.

As I said the fasciculations are not painful but they are very noticeable. When I search the forums I mostly find posts about painful spasms and this seems totally different.

I'm curious if anyone else has experienced this after an injection? Or as a symptom of DDD or disc rupture?



  • those are not typical signs of ddd or disc rupture. However, it is possible that a nerve in the muscle was in contact as the needle passed through the muscle and it is causing the twitching/ fascilations. Call your doctor or discuss it with him/her when you see them. It might help for them to see the actual fascilations while they are occurring.
  • I have twitches around my spinal fusion area but they are not painful. I get them a lot when I'm laying down. If you have a TENS unit, perhaps asking your doctor if you could use it to see if it will get it to stop. It's amazing how stimulation can effect muscles. BUT, I wouldn't do it unless the doctor says it's ok to do so.
    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
Sign In or Register to comment.